Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 26, 2022, 1:22 PM MST. It took effect at Feb 27, 2022, 8:43 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2022, 1:22 PM MST (20:22 UTC)
- In effect from
- Feb 27, 2022, 8:43 AM MST
- Expired
- Feb 28, 2022, 12:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
102 WWUS75 KTFX 262022 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 122 PM MST Sat Feb 26 2022 MTZ009-010-048-271200- /O.UPG.KTFX.HW.A.0012.220227T1800Z-220228T1200Z/ /O.NEW.KTFX.HW.W.0014.220227T1900Z-220228T1300Z/ /O.NEW.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 122 PM MST Sat Feb 26 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO 6 AM MST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts of 60 to 80 mph expected. For the High Wind Watch, west winds 30 to 40 mph with gusts of 60 to 80 mph possible. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...For the High Wind Warning, from Noon Sunday to 6 AM MST Monday. For the High Wind Watch, from Monday afternoon through Tuesday morning. * IMPACTS...High winds may move loose debris. Areas of blowing snow are expected. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Peak wind speeds will decrease Monday morning, then increase again Monday afternoon and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ050-271200- /O.NEW.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 122 PM MST Sat Feb 26 2022 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Judith Basin County. * WHEN...From Monday afternoon through Tuesday morning. * IMPACTS...High winds may move loose debris. Areas of blowing snow are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$
5 follow-up statements
491 WWUS75 KTFX 271049 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 349 AM MST Sun Feb 27 2022 MTZ009-010-048-272300- /O.CON.KTFX.HW.W.0014.220227T1900Z-220228T1300Z/ /O.CON.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 349 AM MST Sun Feb 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MST MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts of 60 to 80 mph expected. For the High Wind Watch, southwest winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...For the High Wind Warning, from Noon today to 6 AM MST Monday. For the High Wind Watch, from Monday afternoon through Tuesday morning. * IMPACTS...High winds may move loose debris. Areas of blowing snow are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Peak wind speeds will decrease Monday morning, then increase again Monday afternoon and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ050-272300- /O.CON.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 349 AM MST Sun Feb 27 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Judith Basin County. * WHEN...From Monday afternoon through Tuesday morning. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ mpj
136 WWUS75 KTFX 271543 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 843 AM MST Sun Feb 27 2022 MTZ009-010-048-280645- /O.EXT.KTFX.HW.W.0014.220227T1543Z-220228T1300Z/ /O.CON.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 843 AM MST Sun Feb 27 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MST MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph. For the High Wind Watch, southwest winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...For the High Wind Warning, until 6 AM MST Monday. For the High Wind Watch, from Monday afternoon through Tuesday morning. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Drifting snow is expected in some areas. * ADDITIONAL DETAILS...Peak wind speeds will decrease Monday morning, then increase again Monday afternoon and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ050-280645- /O.CON.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 843 AM MST Sun Feb 27 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Judith Basin County. * WHEN...From Monday afternoon through Tuesday morning. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$
162 WWUS75 KTFX 272058 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 158 PM MST Sun Feb 27 2022 MTZ009-010-048-281200- /O.UPG.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ /O.NEW.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ /O.CON.KTFX.HW.W.0014.000000T0000Z-220228T1300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 158 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...For the current High Wind Warning, until 6 AM MST Monday. For the second High Wind Warning, from Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Areas of blowing snow expected. * ADDITIONAL DETAILS...Winds will decrease late overnight, then increase again Monday afternoon through Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Be aware of your vehicle's crosswind limits. && $$ MTZ050-281200- /O.UPG.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ /O.NEW.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 158 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Judith Basin County. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-014-281200- /O.NEW.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Cascade-Central and Southern Lewis and Clark- Including the following locations: Lincoln, Cascade, MacDonald Pass, Great Falls, Rogers Pass, Flesher Pass, and Belt 158 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade and Central and Southern Lewis and Clark Counties. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. && $$
424 WWUS75 KTFX 280323 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 823 PM MST Sun Feb 27 2022 MTZ009-010-048-281830- /O.EXT.KTFX.HW.W.0014.000000T0000Z-220228T0700Z/ /O.CON.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 823 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...For the first High Wind Warning, until Midnight MST tonight. For the second High Wind Warning, from Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will decrease late overnight, then increase again Monday afternoon through Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. && $$ MTZ012-014-050-281830- /O.CON.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin- Including the following locations: Lincoln, Raynesford, Stanford, Cascade, MacDonald Pass, Great Falls, Rogers Pass, Hobson, Flesher Pass, and Belt 823 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin and Central and Southern Lewis and Clark Counties. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will decrease late overnight, then increase again Monday afternoon through Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. && $$ Ludwig
260 WWUS75 KTFX 280647 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1147 PM MST Sun Feb 27 2022 MTZ009-010-048-010015- /O.EXP.KTFX.HW.W.0014.000000T0000Z-220228T0700Z/ /O.CON.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1147 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... * WHAT...Winds have decreased this evening and no longer pose a threat tonight. However, for the Warning covering Monday and Tuesday, Southwest winds of 35 to 45 mph are expected, with gusts of 60 to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-014-050-010015- /O.CON.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin- Including the following locations: Lincoln, Raynesford, Stanford, Cascade, MacDonald Pass, Great Falls, Rogers Pass, Hobson, Flesher Pass, and Belt 1147 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin and Central and Southern Lewis and Clark Counties. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 26, 10:40 AM MST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 26, 10:40 AM MST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1040 AM MST Sat Feb 26 2022 Aviation Section Updated. .UPDATE... Skies are clear across N-central and Southwest Montana this morning. Single digit temperatures in the Southwest valleys will be slow to rise today. Windy conditions for North-central Montana will lift temperatures quickly above freezing through late morning. The forecast describes conditions well at this time. && .SYNOPSIS... High pressure will keep the region dry with a gradual warming trend into early next week. Temperatures will warm back above normal today over the plains, with the aid of increasing westerly downslope winds, while the southwest valleys remain below normal for one more day. However, this will also come with gusty winds, especially on the Rocky Mountain Front, where they could be strong at times. && .AVIATION... 1040 AM MST Sat Feb 26 2022 (26/18Z TAF period) VFR conditions will continue at the TFX terminals through at least the next 24 hours, as high pressure aloft shifts the northerly flow more westerly and brings in some thin high cloudiness. The main concern will be regarding winds, as increasing mid level winds cause mountain wave turbulence. Gusty westerly winds will also spread out over the plains, as gusts range from around 25 kt at the eastern terminals (KHVR KLWT) to around 35 kt at the western terminals (KCTB KGTF), and in excess of 45 kt closer to the Rocky Mountain Front, where southerly winds in spots may be indicative of rotors. Winds will also be gusty through the north-south oriented KEKS valley, while a period of gusty winds will be possible between 18Z and 00Z at the KHLN and KBZN terminals. -Coulston Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 445 AM MST Sat Feb 26 2022/ Today through Tonight... A high pressure ridge centered over the Pacific Northwest and northern California early this morning will gradually move east over the Great Basin today and into the Rocky Mountain region overnight. This will keep the forecast area dry, mild and breezy with some increasing high cloudiness, and it will help dissipate the low cloudiness in the southwest valleys along the Idaho/Wyoming border. The main concern will be the gusty winds over the plains and through north-south oriented valleys in the southwest; winds in these areas will gust at times up to 40 mph through tonight, with gusts likely exceeding 55 mph close to the Rocky Mountain Front. During the morning hours wind chill temperatures will remain just above and below zero before the afternoon warming. The winds over the plains will also help push temperatures there closer to or just above normal, as areas of blowing snow closer to the mountains decrease with the warming afternoon temperatures. However, the mostly wind- protected southwest valleys will remain below normal at least through tonight. Sunday through Tuesday... The high pressure ridge will gradually be flattened by disturbances from the Pacific Ocean as it spreads over much of the western and central United States during this period, keeping winds as the main forecast concern. Low- to mid- level winds over north central and central Montana will increase to between 45 and 55 kt at times, especially Sunday afternoon and evening and again Monday afternoon through Monday night. Forecast models indicate that the surface pressure gradient to the lee of the Rockies and a stable layer at ridge tops will be favorable for translating these winds down to the surface along the Rocky Mountain Front and adjacent plains, along with passing disturbances along the Canadian border. However, at least for this first period of winds (Sunday afternoon and evening), these models have backed off a bit on the strength of the winds, keeping some doubt that winds then will reach High Wind criteria. Am therefore keeping the High Wind Watch in place for the Rocky Mountain Front and Eastern Glacier County and hold off on upgrading to a Warning just yet. The second period of winds (Monday afternoon and night) actually is forecast to have slightly stronger winds than the first period at this time, so a high wind highlight may be needed then as well. Overall, winds decrease somewhat for Tuesday, but it will still be windy for much of the area. The flattening ridge will also allow Pacific moisture to stream over Montana, bringing mostly cloudy skies and an increased chance of precipitation over the western Montana mountains. The winds will also help warm temperatures into at least the lower 50s at lower elevations by Tuesday, which should help melt much of the lingering snow there. Wednesday through next Saturday... A low pressure trough from the Pacific Ocean will bring a change to the weather during this period. As it approaches Wednesday into Thursday, it will move a Canadian cold front south over the plains, cooling temperatures there back closer to normal, while the southwest valleys remain slightly warmer than normal. However, Pacific moisture ahead of the trough will spread an increasing chance of rain and mountain snow over the forecast area. As the trough moves into the Rocky Mountain region Friday into Saturday, the overall chance for precipitation will decrease, but temperatures will cool below normal for the entire region, as highs on Saturday range from only 20s in the north to 30s in the south. -Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 39 22 44 29 / 0 0 0 0 CTB 38 21 41 28 / 0 0 0 0 HLN 37 12 41 26 / 0 0 0 0 BZN 26 3 36 17 / 0 0 0 0 WYS 15 -10 29 7 / 0 0 0 10 DLN 29 7 37 19 / 0 0 0 0 HVR 39 22 47 27 / 0 0 0 0 LWT 38 19 44 27 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday morning through late Sunday night Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Feb 26, 12:50 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1250 PM MST SAT FEB 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.36N 113.11W
02/26/2022 M68 MPH GLACIER MT MESONET
MESONET STATION DCRM8 DEEP CREEK RAWS.
&&
MOLDANLocal storm report, Feb 26, 12:53 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1253 PM MST SAT FEB 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM NON-TSTM WND GST 2 SE BROWNING 48.54N 112.98W
02/26/2022 M57 MPH GLACIER MT MESONET
MESONET STATION MTBWG BROWNING (MT DOT).
&&
MOLDANThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 1:22 PM MST | High Wind Watch | TFX | 25 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.